Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 29, 2022, 8:06 PM CDT for Barber County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2022, 8:06 PM CDT (01:06 UTC)
- Expired
- Mar 29, 2022, 8:36 PM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 53 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 3011 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
875
WUUS53 KDDC 300106
SVRDDC
KSC007-300145-
/O.NEW.KDDC.SV.W.0002.220330T0106Z-220330T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
806 PM CDT Tue Mar 29 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Barber County in south central Kansas...
* Until 845 PM CDT.
* At 805 PM CDT, a severe thunderstorm was located near Kiowa, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Kiowa around 810 PM CDT.
Hazelton around 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9865 3711 9864 3738 9835 3700 9835
TIME...MOT...LOC 0105Z 242DEG 29KT 3704 9856
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER2 follow-up statements
327
WWUS53 KDDC 300120
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
820 PM CDT Tue Mar 29 2022
KSC007-300145-
/O.CON.KDDC.SV.W.0002.000000T0000Z-220330T0145Z/
Barber KS-
820 PM CDT Tue Mar 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN BARBER COUNTY...
At 820 PM CDT, a severe thunderstorm was located very near Hazelton,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9854 3711 9854 3738 9835 3700 9835
TIME...MOT...LOC 0120Z 242DEG 29KT 3710 9842
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER695
WWUS53 KDDC 300136
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
836 PM CDT Tue Mar 29 2022
KSC007-300144-
/O.CAN.KDDC.SV.W.0002.000000T0000Z-220330T0145Z/
Barber KS-
836 PM CDT Tue Mar 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3700 9854 3711 9854 3738 9835 3700 9835
TIME...MOT...LOC 0133Z 242DEG 29KT 3716 9829
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:21 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 29, 6:21 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 621 PM CDT Tue Mar 29 2022 ...Updated Fire Weather... .UPDATE... Issued at 537 PM CDT Tue Mar 29 2022 Cancelled both NPW products (high wind warning/blowing dust advisory) early at 530 pm CDT. Radar imagery indicates initial prefrontal wind shift bisecting the CWA, where winds diminish significantly and become NWly. Intense SW winds continue to gust to near 50 mph adjacent to Oklahoma, but these will weaken with time over the next few hours. Scattered sprinkles or virga are expected this evening, with locally enhanced winds beneath them. Overnight, the primary cold front is expected to arrive around midnight, followed by stratus and very strong NW winds, gusting 40-45 mph. These winds are expected to remain below high wind criteria. Scattered rain showers are expected overnight through sunrise Wednesday as the primary trough axis passes, with 18z NAM suggesting this will favor the southern and southeast zones. Will allow red flag warning to continue as scheduled this evening, with numerous ongoing fire fighting efforts. Increasing northwest winds will be problematic for any fires still burning at midnight. && .SHORT TERM...(This evening through Wednesday) Issued at 100 PM CDT Tue Mar 29 2022 Precip chances briefly return late tonight/early Wednesday morning as a strong broad scale upper level trough of low pressure shifts east through the Central Plains. Significant H7 frontogentic forcing developing in wake of the frontal boundary in conjunction with the arrival of mid/upper level moisture associated with the storm system itself will support the potential for areas of rain development generally after midnight. There is a potential for a brief transition over to snow toward daybreak as colder air surges southward into western Kansas. Relatively weak QPF fields and much drier air in the lower levels suggest minimal rain amounts and snow accumulations possible. Any precip chances are expected to dwindle later through the morning Wednesday. Colder air spilling into western Kansas tonight will send the 0C H85 isotherm through much of southwest Kansas by early morning, not to mention falling surface dewpoints as drier air spreads into the area. Look for lows well down into the 30s(F). Much cooler temperatures are still likely Wednesday as a colder air mass remains stretched across the Western High Plains with H85 temperatures ranging from around 0C in central Kansas to near 5C in extreme southwest Kansas. Expect highs only up into the mid/upper 40s(F) up closer to the I-70 corridor with the lower/mid 50s(F) possible farther south near the Oklahoma border. .LONG TERM...(Wednesday night through Tuesday) Issued at 221 PM CDT Tue Mar 29 2022 A drier pattern sets up Thursday as a secondary upper level shortwave trough dropping southward out of the Northern High Plains turns eastward into the Central Plains while prevailing northwesterly downsloping in the lower levels continues to reinforce a much drier air mass across western Kansas. Expect the drier conditions to persist through at least mid-day Friday when another upper level shortwave trough pushes out of the Intermountain West into the Western High Plains, ushering an attendant cold front into western Kansas. Although moisture return will be lacking, there will be a brief window for rain chances later Friday afternoon into Friday evening with increased forcing present. Otherwise, drier conditions will continue through the weekend. Warmer temperatures are likely Thursday as departing surface high pressure gives way to a west-southwesterly downslope flow by the afternoon, allowing for warmer air to spread into western Kansas pushing H85 temperatures up around 5C in central Kansas to a little above 10C out near the Colorado border. Should expect to see afternoon highs up into the 50s(F) in central Kansas to the 60s(F) across much of southwest Kansas. The warming trend continues into Friday ahead of an approaching cold front with more widespread highs in the 60s(F) to possibly the lower 70s(F) near and along the Oklahoma border. A weak frontal passage late Friday is expected to halt the warming trend going into the early part of the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 524 PM CDT Tue Mar 29 2022 At 2215z, radar and satellite imagery indicated broken mid level clouds over SW KS, with scattered sprinkles/virga. An initial prefrontal wind shift boundary has passed through GCK/DDC/HYS, resulting in a NWly wind shift and a significant reduction in winds speeds. Southwest winds continued to gust near 45 kts at LBL as of 2215z. Primary cold front will arrive at the airports around 06z Wed, with a rapid increase in NW winds, gusting 40-45 kts. Consensus of short term models indicates a period of MVFR stratus overnight, along with some scattered rain showers, associated with the main trough passage. Rainfall may mix with wet snow at times, but impacts on aviation will be limited. Expect rapid clearing after 15z Wed, with strong NW winds continuing, gusting to near 40 kts. && .FIRE WEATHER... Issued at 620 PM CDT Tue Mar 29 2022 Red flag conditions continue adjacent to Oklahoma as of 6:15 pm CDT, with winds gusting to near 50 mph and relative humidity near 12%. Will maintain red flag warning for these southern zones as scheduled. Will also maintain red flag warning around the numerous ongoing wildfires across the eastern zones. Elsewhere, prefrontal NWly wind shift has reduced temperatures, increased humidity, and significantly decreased wind speeds. Therefore, cancelled the red flag warning for these counties early. It is emphasized for fire response teams in the field that strong northwest winds are expected overnight as the primary cold front passes. Gusts of 40-50 mph are likely from a north to northwest direction, and these will continue well into Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 34 52 27 61 / 50 30 0 0 GCK 33 52 26 61 / 40 20 0 0 EHA 34 53 29 64 / 60 10 10 0 LBL 33 55 27 64 / 50 20 0 0 HYS 33 49 26 58 / 40 40 0 0 P28 38 54 31 61 / 30 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM CDT this evening for KSZ065-066- 074>076-079>081-084>090. && UPDATE...Turner SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Turner FIRE WEATHER...Turner
Hazardous weather outlook, Mar 29, 5:01 AM CDT, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 501 AM CDT Tue Mar 29 2022 KSZ030-031-043>046-061>066-074>081-084>090-301015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 501 AM CDT Tue Mar 29 2022 /401 AM MDT Tue Mar 29 2022/ ...High Wind Warnings and Red Flag Warnings are in effect for today for parts of central and western Kansas... This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Very critical fire weather conditions can be expected this afternoon and evening. Winds will be very strong from the southwest along with very low humidity. See the latest fire weather message (TOPRFWDDC) for details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across south central Kansas including Pratt and Barber counties. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
In the hours before
Local storm report, Mar 29, 2:09 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
209 PM CDT TUE MAR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
03/29/2022 M58 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
ASSpecial weather statement, Mar 29, 4:07 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
407 PM CDT Tue Mar 29 2022
KSZ090-292130-
Barber KS-
407 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of northeastern Barber
County through 430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lodge, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Medicine Lodge around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3715 9862 3724 9874 3747 9850 3747 9847
3746 9846 3739 9846 3738 9835 3730 9835
TIME...MOT...LOC 2106Z 225DEG 28KT 3724 9861
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Mar 29, 4:40 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
440 PM CDT Tue Mar 29 2022
KSZ090-292215-
Barber KS-
440 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of southeastern Barber
County through 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sharon, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 9849 3718 9857 3734 9835 3713 9835
TIME...MOT...LOC 2140Z 232DEG 42KT 3719 9841
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Mar 29, 6:37 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
637 PM CDT Tue Mar 29 2022
KSZ090-300000-
Barber KS-
637 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of southeastern Barber
County through 700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Hazelton, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9841 3707 9852 3727 9835 3700 9835
TIME...MOT...LOC 2337Z 218DEG 38KT 3708 9838
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Mar 29, 7:43 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
743 PM CDT Tue Mar 29 2022
KSZ090-300115-
Barber KS-
743 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of southeastern Barber
County through 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardtner, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hazelton around 755 PM CDT.
Sharon around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9856 3700 9885 3711 9882 3739 9846
3738 9835 3709 9835
TIME...MOT...LOC 0043Z 236DEG 59KT 3707 9866
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:43 PM CDT | Special Weather Statement | DDC | Barber | 32 min |
| Mar 29, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.